MAUDE Adverse Event Report: VERATHON MEDICAL ULC GLIDESCOPE BFLEX 5.0 SINGLE-USE BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)

VERATHON MEDICAL ULC GLIDESCOPE BFLEX 5.0 SINGLE-USE BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number 0570-0374
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer has declined the option to have the glidescope bflex 5.0 single-use bronchoscope returned to verathon for evaluation at this time.Since the device was not returned to verathon for evaluation, the cause could not be determined.To date, no further information was provided regarding the reported incident despite follow-up attempts made to the customer as part of verathon's investigation of the reported event.Photo evidence initially provided by the customer shows the tip of the bronchoscope was damaged and missing the camera piece.While the exact root cause could not be determined, it is likely that the cause of the device failure was damage caused to the bronchoscope while inside the et tube.The manufacturer, model, and size of the et tube used with the glidescope bflex 5.0 single-use bronchoscope remains unknown.Review of production records for the glidescope bflex 5.0 single-use bronchscope, lot fs222600, did not identify any anomalies.Review of complaint history for the reported lot did not identify any other complaints reported to verathon.Trending analysis for the glidescope bflex 5.0 single-use bronchoscopes does not identify any trends exceeding acceptable limits.Review of the system risk assessment confirmed that the risk associated with the hazardous scenario has been adequately captured and characterized by verathon.If further information becomes available, a supplemental report will be submitted in accordance with 21 cfr 803.56.Corrective action is not required at this time.Verathon will continue to monitor for trends.
 
Event or Problem Description
A customer reported that during a patient procedure, using a glidescope bflex 5.0 single-use bronchoscope, the bronchoscope became lodged in the et tube upon removal.It was reported that the doctor pulled the scope to try and dislodge it, but once it was removed they noticed that the metal end piece was off and the end of the bronchoscope was stretched and torn.A x-ray was taken at the bedside and the object was shown in the patient's left mainstem bronchus.A ct scan was planned to better ascertain the location and the patient was brought to the or for retrieval of the metal piece.To date, no further information was made available regarding the status of the patient's condition.

Brand Name
GLIDESCOPE BFLEX 5.0 SINGLE-USE BRONCHOSCOPE
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA  V5C 5A9
Manufacturer (Section G)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA   V5C 5A9
Manufacturer Contact
corey kasbohm
20001 n creek pkwy
bothell, WA 98011-8218
4256295760
MDR Report Key16507524
Report Number9615393-2023-00049
Device Sequence Number3301988
Product Code EOQ
UDI-Device Identifier00879123006332
UDI-Public(01)00879123006332(10)FS222600(17)230624
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K183256
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2023
Device Model Number0570-0374
Device Catalogue Number0570-0375
Device Lot NumberFS222600
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2023
Initial Report FDA Received Date03/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age27 YR
Patient SexFemale
Patient Weight154 KG